MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR36
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 6/15/2026 d4 batch #: a97z2x.Additional information was requested and the following was obtained: did the generator display any error messages and if so, what were they? ¿ no message, touch screen not working did the device pass the pre-test? -- nothing would happen because touch screen is not working had the device been working and then stopped? ¿device is working when start but when we touch the screen it is not working.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the blade tip damaged, however, the blade was not cracked.The device was connected to a test handpiece on the energy system.During functional testing, it was noted that the hand activation buttons were nonfunctional.However, the device did activate when tested with the footswitch.The device was disassembled to verify the condition of the internal components.Corrosion was found at the hand activation domes.If the device is activated across a clip, staple line, or other metal in the jaws, the blade could get damaged, subsequent activations may increase the severity of the blade damage.Once minor blade damage has occurred can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.Due to the moisture discovered on the instrument, which is evidence of possible reuse, we are unable to determine how this condition impacted the performance of the device and, therefore, cannot conclude the root cause.Our manufacturing, sterilization, packaging, and shipment processes do not introduce corrosion/moisture to the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch a97z2x, and no non-conformances were identified.
 
Event or Problem Description
It was reported that after an unknown procedure the device was not working.No consequences to patients.

Brand Name
HARMONIC ACE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25510527
Report Number3005075853-2026-04596
Device Sequence Number21456951
Product Code LFL
UDI-Device Identifier10705036014447
UDI-Public(01)10705036014447(17)300430(10)A97Z2X
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121550
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR36
Device Lot NumberA97Z2X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown